• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Venlafaxine(Effexor)buspirone withdrawal

Zentangle

Zentangle

Active member
Joined
Sep 20, 2014
Messages
38
Location
England
#1
As from my previous posts my eyes have been bad. Blurd vision and couldn't focus. Plus other side effects. Spoke to ophthalmologist and gp and neither acknowledged that there was anything wrong so I did my homework and worked it out to be the venlafaxine. It's a severe side effect. So see my psychiatrist today and he had a letter from the ophthalmologist saying they think it's the tablets. So I've been told by my psychiatrist today to stop taking 150mg of Venlafaxine and start taking 75 mg tomorrow then stop it next Tuesday. And then replaced that with mitrazapine which I start tonight. And because I'm now on mitrazapine ive had to stop my buspirone as it interacts with mitrazapine. So been withdrawing since 11am today. Felt hiper manic from early evening. And not looking forward to tomorrow. I've been told by a friend that it's a bit quick to come off both of them. Has anyone else come off this tablets x
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,084
Location
UK
#2
I came off venlafaxine, was on a higher dose, came off quite gradually, I didn't get withdrawal effects until I stopped it completely and then it was really bad for about a week. I was taking another antidepressant at the time and hoped that would ease the effects of coming off the venlafaxine, don't know if it would have been worse without it. However some people don't have any trouble stopping it.
 
C

Christobel

Well-known member
Joined
Jun 6, 2014
Messages
1,075
Location
South west
#3
I was on 112mg venlafaxine taken as 1 x 37 mg tablet 3 times a day. I cut down very slowly at half a tablet reduction per week. Didn't have problems. this is rather late I'm afraid!
 

Similar threads